Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 209, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 25, 2005, 6:59 AM CDT for DeSoto County, Tate County, Mississippi; Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2005, 6:59 AM CDT (11:59 UTC)
- Expired
- Sep 25, 2005, 7:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Crittenden County, AR, DeSoto County, MS, Tate County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 43 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 3:40 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 12.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:15 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 25, 3:15 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 AM CDT SUN SEP 25 2005 .DISCUSSION... TROPICAL DEPRESSION RITA IS NOW THREATENING THE MIDSOUTH WITH SEVERE WEATHER...HIGH WINDS AND FLOODING. TORNADOES AND FLASH FLOODING SEEM TO THE MOST SERIOUS THREAT TODAY. THE EYE AT 3 AM WAS AROUND HOPE AR. THE EYA SHOULD MOVE NORTHEAST TO JUST NORTHEAST OF LITTLE ROCK BY 7 PM AND ON NORTHEAST TO THE BOOTHEEL BY 7 AM MONDAY. MAIN FEEDER BAND NOW GOES UP THE MISSISSIPPI RIVER TO NEAR GREENVILLE MS AND THEN NORTH INTO EAST CENTRAL AR BEFORE CURVING INTO NORTH CENTRAL AR. THE BAND IS MOVING SLOWLY EAST. TORNADOES HAVE OCCURRED WITH THIS BAND ALONG WITH FLASH FLOODING UNDER THE TRAINING HEAVY CELLS. ANOTHER TORNADO WATCH HAS BEEN ISSUED AND WILL LAST UNTIL 1 PM DUE TO SLOW MOVEMENT OF THE STORM AND DAYTIME HEATING THAT MIGHT OCCUR FROM BREAKS IN CLOUD COVER. STRONG WINDS WITH GUSTS TO 40 MPH WILL BE COMMON OVER THE MIDSOUTH TODAY. EVEN STRONGER GUSTS COULD OCCUR NEAR HEAVIER STORMS. STORMS SHOULD TAPER OFF MONDAY AS THE TROPICAL SYSTEM MOVES TO THE NORTHEAST AND HIGH PRESSURE FILLS INTO THE AREA. && .MEG WATCHES/WARNINGS/ADVISORIES AR...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. MO...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. MS...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. TN...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. E$$
Hazardous weather outlook, Sep 24, 8:05 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 805 PM CDT SAT SEP 24 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 805 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT TROPICAL STORM RITA CONTINUES TO MOVE NORTHEAST ACROSS NORTHWEST LOUISIANA THIS EVENING. CONVECTIVE RAINBANDS ASSOCIATED WITH RITA WILL MOVE NORTHWESTWARD INTO THE MID-SOUTH THIS EVENING AND TONIGHT. THESE BANDS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WIND GUSTS AND POSSIBLE TORNADOES. THE GREATEST POTENTIAL FOR SEVERE WEATHER TONIGHT WILL BE WEST OF A LINE FROM HAYTI MISSOURI TO HOUSTON MISSISSIPPI. ANY THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THE SEVERE WEATHER AND FLASH FLOODING THREAT MAY EXTEND ACROSS PORTIONS OF THE MID-SOUTH AGAIN ON SUNDAY...WITH THE GREATEST THREAT AT THIS TIME ACROSS THE SOUTHERN HALF OF THE AREA. THIS AGAIN WILL DEPEND UPON THE EVENTUAL TRACK AND FURTHER UPDATES WILL BE PROVIDED TO REFINE THE SEVERE THREAT AND FLASH FLOOD POTENTIAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE LIKELY ACROSS PORTIONS OF THE MID-SOUTH TONIGHT AND POSSIBLE AGAIN ON SUNDAY.
In the hours before
Local storm report, Sep 25, 5:38 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
538 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
&&
WERThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:58 PM CDT | Tornado Warning | MEG | Tallahatchie | 32 min |
| Sep 25, 4:05 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 25 min |
| Sep 25, 4:29 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 31 min |
| Sep 25, 5:00 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 30 min |
| Sep 25, 5:07 AM CDT | Flash Flood Warning | MEG | Coahoma | 113 min |
| Sep 25, 6:09 AM CDT | Flash Flood Warning | MEG | Tunica | 2 hr |
| Sep 25, 11:57 AM CDT | Tornado Warning | MEG | Monroe | 33 min |
| Sep 25, 1:03 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 27 min |
| Sep 25, 1:08 PM CDT | Tornado Warning | MEG | Prentiss | 22 min |
| Sep 25, 1:26 PM CDT | Tornado Warning | MEG | Tishomingo | 34 min |
| Sep 25, 2:19 PM CDT | Tornado Warning | MEG | Itawamba | 26 min |
| Sep 25, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 34 min |
| Sep 25, 4:52 PM CDT | Tornado Warning | MEG | Itawamba | 23 min |
| Sep 25, 5:04 PM CDT | Flash Flood Warning | MEG | Alcorn | 116 min |
| Sep 25, 5:18 PM CDT | Tornado Warning | MEG | Itawamba | 27 min |
| Sep 25, 6:42 PM CDT | Flash Flood Warning | MEG | Itawamba, Monroe | 2 hr |
| Sep 25, 7:43 AM CDT | Flash Flood Warning | MEG | Shelby | 62 min |
| Sep 25, 9:13 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 32 min |
| Sep 25, 12:05 PM CDT | Flash Flood Warning | MEG | Madison | 115 min |
| Sep 25, 1:20 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 25 min |
| Sep 25, 1:28 AM CDT | Tornado Warning | MEG | Lee, Phillips | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Tennessee, 2005Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.